Nebraska, 2005

Hail in Nebraska, June 24, 2005

June 24, 2005 · NWS LBF · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 2:52 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 24, 2:52 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT FRI JUN 24 2005

.DISCUSSION...
SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH
MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE
SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU
FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER
WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED
CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS
NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE
SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING
ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT
NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER
MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH
AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING
SATURDAY.

THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE...
HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE
UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN
LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS
NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO
RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY.
MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY
AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES
MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE
POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING
ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS
TIMING ISSUES REMAIN.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 24, 2:30 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT FRI JUN 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-251100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
331 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS CONVECTION
DEVELOPS ACROSS WYOMING AND COLORADO AND SLOWLY SPREADS EAST.
ALTHOUGH THE ATMOSPHERE WILL BE VERY UNSTABLE AND THUNDERSTORMS ARE
POSSIBLE ANYWHERE WITHIN THE OUTLOOK AREA...THE BEST CHANCES FOR
THUNDERSTORMS TONIGHT WILL BE WEST OF A LINE FROM BROKEN BOW TO
VALENTINE. THE GREATEST THREAT IS EXPECTED TO BE STRONG WINDS...LARGE
HAIL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS
THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS
THE AREA IS SUPPRESSED TO THE SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

JMC

In the hours before

Special weather statement, Jun 24, 5:06 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT FRI JUN 24 2005

NEZ004-005-022>025-035>037-056>059-069>071-094-250459-
ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-
GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE-
MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON...
THEDFORD...TRYON AND VALENTINE
606 PM CDT FRI JUN 24 2005

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT (MIDNIGHT CDT)...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 520 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL
NEBRASKA UNTIL 11 PM MDT (MIDNIGHT CDT).

THIS INCLUDES THE FOLLOWING COUNTIES...

ARTHUR...CHASE...DEUEL...CHERRY...FRONTIER...GARDEN...GRANT...HAYES
...HOOKER...KEITH...LINCOLN...LOGAN...MCPHERSON...PERKINS...SHERIDAN
AND THOMAS COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

POWER

The radar

The Goodland radar (KGLD), 129 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hayes

When
June 24, 5:25 PM CST
Where
Hayes County, 7 mi NNW of Hamlet
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.483, -101.283

Hail, Deuel

When
June 24, 6:40 PM MST
Where
Deuel County, 7 mi SW of Chappell
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.033, -102.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453568, 5453569.